| Catalog Number |
00584305400 |
| Medical Device Problem Code |
Use of Device Problem (1670)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
02/19/2019
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that t-handle threads were stripped.No delay to procedure.Smith and nephew device was not required as.Update 2/28/2019: t-handle broke during surgery.
Additional Manufacturer Narrative
The associated device was returned and evaluated.A visual inspection of the returned device confirmed the stated failure mode.The threads on the tip of the retaining rod fractured off of the device and were not returned.The device was manufactured in 2006 and exhibits signs of extensive wear usage.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.